Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 87, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Oct 20, 2021, 2:33 PM EDT. It took effect at Oct 21, 2021, 5:00 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2021, 2:33 PM EDT (18:33 UTC)
- In effect from
- Oct 21, 2021, 5:00 PM EDT
- Expired
- Oct 22, 2021, 3:20 AM EDT
- In force
- 10 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
289 WHUS72 KMHX 201833 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 233 PM EDT Wed Oct 20 2021 AMZ135-210900- /O.NEW.KMHX.SC.Y.0087.211021T2000Z-211022T0900Z/ Pamlico Sound- 233 PM EDT Wed Oct 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THURSDAY TO 5 AM EDT FRIDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and rough waters expected. * WHERE...Pamlico Sound. * WHEN...From 4 PM Thursday to 5 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-210900- /O.NEW.KMHX.SC.Y.0087.211021T2000Z-211022T0900Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 233 PM EDT Wed Oct 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THURSDAY TO 5 AM EDT FRIDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...From 4 PM Thursday to 5 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-154-210900- /O.NEW.KMHX.SC.Y.0087.211021T2000Z-211022T1100Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 233 PM EDT Wed Oct 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THURSDAY TO 7 AM EDT FRIDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...From 4 PM Thursday to 7 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-158-210900- /O.NEW.KMHX.SC.Y.0087.211021T2000Z-211022T0900Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 233 PM EDT Wed Oct 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THURSDAY TO 5 AM EDT FRIDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...From 4 PM Thursday to 5 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
829 WHUS72 KMHX 202211 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 611 PM EDT Wed Oct 20 2021 AMZ135-211015- /O.CON.KMHX.SC.Y.0087.211021T2000Z-211022T0900Z/ Pamlico Sound- 611 PM EDT Wed Oct 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THURSDAY TO 5 AM EDT FRIDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and rough waters expected. * WHERE...Pamlico Sound. * WHEN...From 4 PM Thursday to 5 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-211015- /O.CON.KMHX.SC.Y.0087.211021T2000Z-211022T0900Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 611 PM EDT Wed Oct 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THURSDAY TO 5 AM EDT FRIDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...From 4 PM Thursday to 5 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-154-211015- /O.CON.KMHX.SC.Y.0087.211021T2000Z-211022T1100Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 611 PM EDT Wed Oct 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THURSDAY TO 7 AM EDT FRIDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...From 4 PM Thursday to 7 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-158-211015- /O.CON.KMHX.SC.Y.0087.211021T2000Z-211022T0900Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 611 PM EDT Wed Oct 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THURSDAY TO 5 AM EDT FRIDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...From 4 PM Thursday to 5 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
997 WHUS72 KMHX 210713 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 313 AM EDT Thu Oct 21 2021 AMZ135-211915- /O.EXT.KMHX.SC.Y.0087.211021T2100Z-211022T0900Z/ Pamlico Sound- 313 AM EDT Thu Oct 21 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EDT FRIDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and choppy waters expected. * WHERE...Pamlico Sound. * WHEN...From 5 PM this afternoon to 5 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-211915- /O.EXT.KMHX.SC.Y.0087.211021T2100Z-211022T1100Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 313 AM EDT Thu Oct 21 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM EDT FRIDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...From 5 PM this afternoon to 7 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-154-211915- /O.EXT.KMHX.SC.Y.0087.211021T2100Z-211022T1300Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 313 AM EDT Thu Oct 21 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM EDT FRIDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt expected. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...From 5 PM this afternoon to 9 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-158-211915- /O.EXT.KMHX.SC.Y.0087.211022T0000Z-211022T0900Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 313 AM EDT Thu Oct 21 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT FRIDAY... * WHAT...Southwest winds around 20 kt with gusts up to 25 kt expected. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...From 8 PM this evening to 5 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
064 WHUS72 KMHX 211936 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 336 PM EDT Thu Oct 21 2021 AMZ135-220745- /O.CON.KMHX.SC.Y.0087.211021T2100Z-211022T0900Z/ Pamlico Sound- 336 PM EDT Thu Oct 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and choppy waters expected. * WHERE...Pamlico Sound. * WHEN...From 5 PM this afternoon to 5 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-220745- /O.CON.KMHX.SC.Y.0087.211021T2100Z-211022T1100Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 336 PM EDT Thu Oct 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT FRIDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...From 5 PM this afternoon to 7 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-154-220745- /O.CON.KMHX.SC.Y.0087.211021T2100Z-211022T1300Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 336 PM EDT Thu Oct 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT FRIDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt expected. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...From 5 PM this afternoon to 9 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-158-220745- /O.CON.KMHX.SC.Y.0087.211022T0000Z-211022T0900Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 336 PM EDT Thu Oct 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT FRIDAY... * WHAT...Southwest winds around 20 kt with gusts up to 25 kt expected. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...From 8 PM this evening to 5 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
640 WHUS72 KMHX 212208 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 608 PM EDT Thu Oct 21 2021 AMZ135-220900- /O.CON.KMHX.SC.Y.0087.000000T0000Z-211022T0900Z/ Pamlico Sound- 608 PM EDT Thu Oct 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and choppy waters expected. * WHERE...Pamlico Sound. * WHEN...Until 5 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-221015- /O.CON.KMHX.SC.Y.0087.000000T0000Z-211022T1100Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 608 PM EDT Thu Oct 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT FRIDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...Until 7 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-154-221015- /O.CON.KMHX.SC.Y.0087.000000T0000Z-211022T1300Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 608 PM EDT Thu Oct 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT FRIDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Until 9 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-158-220900- /O.CON.KMHX.SC.Y.0087.211022T0000Z-211022T0900Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 608 PM EDT Thu Oct 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...Until 5 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
020 WHUS72 KMHX 220553 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 153 AM EDT Fri Oct 22 2021 AMZ135-156-158-220700- /O.CAN.KMHX.SC.Y.0087.000000T0000Z-211022T0900Z/ Pamlico Sound-S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 153 AM EDT Fri Oct 22 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ AMZ150-221100- /O.CON.KMHX.SC.Y.0087.000000T0000Z-211022T1100Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 153 AM EDT Fri Oct 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... * WHAT...Southwest winds 15 to 20 kt with gusts to 25 kt. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...Until 7 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-154-221300- /O.CON.KMHX.SC.Y.0087.000000T0000Z-211022T1300Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 153 AM EDT Fri Oct 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Southwest winds 15 to 20 kt with gusts to 25 kt. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
834 WHUS72 KMHX 220720 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 320 AM EDT Fri Oct 22 2021 AMZ152-154-220830- /O.CAN.KMHX.SC.Y.0087.000000T0000Z-211022T1300Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 320 AM EDT Fri Oct 22 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ AMZ150-220830- /O.CAN.KMHX.SC.Y.0087.000000T0000Z-211022T1100Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 320 AM EDT Fri Oct 22 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Oct 20, 9:04 AM EDT, 5 hours 29 minutes earlier.
Area forecast discussion, Oct 20, 9:04 AM EDT, 5 hours 29 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 904 AM EDT Wed Oct 20 2021 .SYNOPSIS... High pressure passes to our south and gradually slides further offshore through late week. A cold front pushes through Friday night into Saturday, followed by high pressure building in from the northwest through early next week. Another cold front will move through the area Monday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... As of 900 AM Wed...Surface high pressure centered over the area this morning will slowly slide offshore late today with continued dry weather. Satellite imagery continues to show some cirrus pushing eastward across the area this morning with coverage expected to decrease in the afternoon. Deep layer downsloping flow justified going on the warm side of guidance, with highs in the upper 70s to lower 80s away from the beaches, where the sea breeze will remain largely pinned to the coast this afternoon. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/... As of 2 AM Wed...Another weak shortwave could bring more cirrus this evening, while continues lower to mid level subsidence ensures continued dry conditions. Light SW winds in the evening will likely decouple inland overnight, with lows mainly in the lower 50s away from the water, through the aforementioned cirrus brings some uncertainty WRT the radiational cooling efficiency. Surface airmass remains too dry to justify any fog inclusion in the forecast. && .LONG TERM /THURSDAY THROUGH TUESDAY/... As of 230 AM Wed...Mild and dry weather continues Thursday before a cold front brings some scattered showers and thunderstorms to the area Friday and into Saturday morning. High pressure builds back in this weekend, with temps hovering just above average. Another cold front will push through the area Monday. Thursday through Friday Night...High pressure will remain offshore Thursday as a cold front approaches from the west. The gradient will tighten through the day, but otherwise it should be sunny and dry with temps reaching the upper 70s to low 80s. The front will still be to our west Friday morning, however scattered showers and possibly a few thunderstorms are expected ahead of the front through the day. With increased cloud cover, highs will be a few degrees cooler than Thursday, generally in the upper 70s. Some decent wind shear along with MUCAPE values in excess of 2000 J/kg could lead to the threat of some severe weather, however drier air in the mid levels should limit storm growth and as a result limit the severe threat. The best chances for rain comes Friday night into Saturday morning as energy within the upper trough catches up to the surface front while it is crossing through the area. Will maintain 40-50% chances for rain and scattered thunderstorms for this period, especially near the coast. Saturday and Sunday...The cold front should be off the NC coast by Saturday morning, with modest CAA behind it. Low level heights will take a dip, but still remain relatively high, and expect highs on Saturday to reach the low to mid 70s, with clearing skies. High pressure will briefly move overhead Sunday and then offshore overnight, resulting in dry and sunny conditions continuing with temps just above average. Monday and Tuesday...There remains decent uncertainty as we get into early next week, but it looks as though another front will cross the region during this period. Latest guidance may possibly be coming into better agreement, with both the GFS and ECMWF now showing a backdoor front pushing through the area Monday morning. There isn't much moisture associated with this front, so will keep a dry forecast for now. Temperatures will remain right around average. && .AVIATION /13Z WEDNESDAY THROUGH SUNDAY/... SHORT TERM /through Thursday/... As of 900 AM Wed...VFR persists as light westerly flow keeps a very dry airmass in place, with only occasional cirrus to contend with. LONG TERM /Thursday night through Sunday/... As of 250 AM Wed...VFR conditions are expected Thursday and into Friday morning. A cold front will bring scattered showers and thunderstorms to the area Friday and Friday night, with some sub-VFR conditions possible. High pressure then builds in this weekend with VFR conditions expected. && .MARINE... SHORT TERM /Through Tonight/... As of 900 AM Wed...No change to previous thinking. Mainly moderate (10-15 kt) W winds this morning will become SW this afternoon through tonight as high pressure slides off the Southeast coast. A weak sea breeze could develop late this afternoon, with some onshore gusts to 15-20 kt near shore mainly south of Oregon Inlet. Weak NErly windswell gradually subsides today, with seas trending from 2-3 this morning to more consistent 2 ft overnight. LONG TERM /Thursday through Sunday/... As of 300 AM Wed...An approaching cold front will tighten the gradient Thursday with winds initially SW 10-15 kts, strengthening to 15-20 kts by the afternoon and then to 20-25 kts Thursday night. Winds then weaken slightly Friday morning to SW 15-20 kts, before coming around to the NW at 10-15 kts behind the front Saturday morning. Winds will continue out of the WNW the rest of Saturday, and then turn to the N at 5-10 kts on Sunday. Seas are expected to be 2-3 ft Thursday morning, but will build to 3-5 ft overnight into Friday morning. Seas will then subside slightly the rest of Friday to 2-4 ft, and then drop to 2-3 ft for the weekend. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...MHX NEAR TERM...CQD/CB SHORT TERM...CB LONG TERM...SGK AVIATION...SGK/CB MARINE...JME/SGK/CB
Hazardous weather outlook, Oct 20, 4:24 AM EDT, 10 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 424 AM EDT Wed Oct 20 2021 NCZ029-044>047-079>081-090>092-094-193>196-198-199-203>205-210830- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-East Carteret-Inland Onslow- Coastal Onslow-Northern Outer Banks-Ocracoke Island-Hatteras Island- 424 AM EDT Wed Oct 20 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.